Main Article Content
We report the case of a 64-year-old man with a diagnosis of IgG lambda multiple myeloma (MM) symptomatic for bone lesions for which he received autologous stem cell transplant after induction treatment and high-dose melphalan, thalidomide and lenalidomide therapy. Twelve years after the diagnosis, he had an unexpected and acute onset of abdominal pain with signs of hypovolemic shock. A computed tomography scan was immediately performed and demonstrated a splenic rupture. A splenectomy was performed but, a week after, the patient developed an acute respiratory distress syndrome and died. After histological exam of the spleen, non-traumatic spleen rupture due to amyloidosis was our final diagnosis. This event is potentially fatal and rare in patients with MM; clinicians should be aware of this potential course of the disease and monitor patients also for amyloid induced organ damages.